MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION STERLING SL; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

BOSTON SCIENTIFIC CORPORATION STERLING SL; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Model Number 24702
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/04/2018
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that balloon pinhole occurred.The target lesion was located in the left anterior tibial artery.After atherectomy was performed, a 3.0mm x 100mm x 150cm sterling sl balloon catheter was advanced for dilation.However, the balloon would not hold the atmosphere pressure.During removal and as they withdraw back to collapse the balloon, blood started coming.When the device was removed, the balloon was filled up and a pinhole at the distal tip was noted.The procedure was completed with a non-bsc device.No patient complications were reported.
 
Event or Problem Description
It was reported that balloon pinhole occurred.The target lesion was located in the left anterior tibial artery.After atherectomy was performed, a 3.0mm x 100mm x 150cm sterling sl balloon catheter was advanced for dilation.However, the balloon would not hold the atmosphere pressure.During removal and as they withdraw back to collapse the balloon, blood started coming.When the device was removed, the balloon was filled up and a pinhole at the distal tip was noted.The procedure was completed with a non-bsc device.No patient complications were reported.Device evaluated by mfr: returned device consisted of a sterling otw balloon catheter.The balloon was loosely folded with blood in the balloon and inner lumen.The tip, balloon, markerbands, and inner/outer shaft were microscopically and visually inspected.Inspection revealed tip damage, and two pinholes in the balloon material that were located at the edges of the distal markerband.Inspection of the remainder of the device, apart from the observed damage, revealed no other damage or irregularities.The device was functionally tested by attaching an inflation device (filled with water) to the hub of the sterling device.When positive pressure was applied to the device, water was found to be streaming out from the pinholes in the balloon material, and the device could not be brought to rated burst pressure and could not hold pressure.

Brand Name
STERLING SL
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key7996950
Report Number2134265-2018-62057
Device Sequence Number1669794
Product Code DQY
UDI-Device Identifier08714729782292
UDI-Public08714729782292
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K093720
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/19/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/01/2020
Device Model Number24702
Device Catalogue Number24702
Device Lot Number0021935533
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/17/2018
Initial Date Received by Manufacturer 10/04/2018
Supplement Date Received by Manufacturer10/29/2018
Initial Report FDA Received Date10/23/2018
Supplement Report FDA Received Date11/19/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age75 YR